Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 65, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 8, 2018, 6:42 PM EDT for Gadsden County, Leon County, Florida; Grady County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2018, 6:42 PM EDT (22:42 UTC)
- Expired
- Jun 8, 2018, 7:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gadsden County, FL, Leon County, FL, Grady County, GA
The radar
The Tallahassee radar (KTLH), 26 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:56 PM EDT | TSTM WND DMG | 1 N Forest Meadows Park, FL | TREE REPORTED DOWN ON MERIDIAN BETWEEN OX BOTTOM RD AND ROSE HILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762
WUUS52 KTAE 082242
SVRTAE
FLC039-073-GAC131-082315-
/O.NEW.KTAE.SV.W.0065.180608T2242Z-180608T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
642 PM EDT FRI JUN 8 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Gadsden County in Big Bend of Florida...
North central Leon County in Big Bend of Florida...
South central Grady County in southwestern Georgia...
* Until 715 PM EDT.
* At 641 PM EDT, a severe thunderstorm was located in Northern Leon
County, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tallahassee, Lake Iamonia, Lake Jackson, Concord, Bradfordville,
Orchard Pond, Maclay State Gardens, Killearn Lakes and Forest
Meadows Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3071 8424 3054 8418 3050 8436 3068 8441
TIME...MOT...LOC 2241Z 079DEG 15KT 3064 8433
HAIL...1.00IN
WIND...60MPH
$$
04-MCD1 follow-up statement
214
WWUS52 KTAE 082302
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
702 PM EDT FRI JUN 8 2018
FLC039-GAC131-082311-
/O.CAN.KTAE.SV.W.0065.000000T0000Z-180608T2315Z/
Gadsden FL-Grady GA-
702 PM EDT FRI JUN 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GADSDEN AND SOUTH
CENTRAL GRADY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3050 8436 3057 8438 3058 8437 3060 8420
3054 8418
TIME...MOT...LOC 2301Z 079DEG 15KT 3062 8443
$$
FLC073-082315-
/O.CON.KTAE.SV.W.0065.000000T0000Z-180608T2315Z/
Leon FL-
702 PM EDT FRI JUN 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTH CENTRAL LEON COUNTY...
At 701 PM EDT, a severe thunderstorm was located over Northern Leon
County.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tallahassee, Bradfordville, Maclay State Gardens, Killearn Lakes,
Forest Meadows Park and Lake Jackson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3050 8436 3057 8438 3058 8437 3060 8420
3054 8418
TIME...MOT...LOC 2301Z 079DEG 15KT 3062 8443
HAIL...<.75IN
WIND...60MPH
$$
04-MCDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:44 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 8, 2:44 PM EDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 244 PM EDT Fri Jun 8 2018 .NEAR TERM [Through Tonight]... Shower and thunderstorm activity that is currently on-going across the Florida Panhandle and Big Bend will dwindle with the loss of daytime heating this evening. An isolated shower or two may linger for a few hours after sunset given the weak forcing provided by a stagnant upper level low centered over the far northeast Gulf of Mexico. Otherwise, partly to mostly cloudy skies are expected overnight with lows generally around 70 degrees. .SHORT TERM [Saturday Through Sunday Night]... An upper low positioned over north Florida Saturday will meander in the weakness between the Bermuda ridge and the ridge centered over Mexico. Deep layer moisture will remain in place with PW's ranging from 1.7" and 2.0". This combined with daytime heating and sea breeze interaction will lead to seasonal to above seasonal chances for scattered showers and thunderstorms. Highs will mainly range from the mid 80s to lower 90s, with lows from the upper 60s to lower 70s. .LONG TERM [Monday Through Friday]... The upper level trough will remain over the region going into the long term, maintaining the same generally unsettled sea breeze pattern. Rain chances will be highest during the day throughout the period, though slightly lower on Wednesday due to a brief drying of the mid-levels. High temperatures will stay in the mid- upper 80s, while low temperatures will be in the low-mid 70s. && .AVIATION [Through 18Z Saturday]... TSRA has developed along the FL panhandle and big bend coasts and continues to move inland. TLH, ECP and VLD have the highest likelihood of being affected this afternoon. Brief reductions in CIGs, along with gusty winds will be possible under any TSRA activity. Otherwise, VFR conditions and easterly to southeasterly winds AOB 10kts will prevail through the period. && .MARINE... Light winds and low seas will prevail through the next several days across coastal waters. && .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... A few river gauges across our area are currently continuing to fall through action stage, and all gages are likely to be below action stage by this weekend. Scattered showers and thunderstorms will produce brief, isolated areas of heavy rain each day across our area, but this is not expected to result in any river flooding. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 68 92 70 91 72 / 20 50 30 50 30 Panama City 72 87 74 87 76 / 10 40 20 40 30 Dothan 70 92 71 91 72 / 10 50 30 50 30 Albany 70 92 70 91 72 / 10 50 30 50 40 Valdosta 68 92 69 91 71 / 30 50 30 50 30 Cross City 68 89 70 88 72 / 20 40 20 40 30 Apalachicola 72 87 73 86 76 / 20 40 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Pullin SHORT TERM...Barry LONG TERM...Barry/Skeen AVIATION...Pullin MARINE...Barry FIRE WEATHER...McD HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jun 8, 4:53 PM EDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service Tallahassee FL 453 PM EDT FRI JUN 8 2018 FLZ018-019-082130- Inland Jefferson FL-Madison FL- 453 PM EDT FRI JUN 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND NORTHWESTERN MADISON COUNTIES UNTIL 530 PM EDT... At 452 PM EDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Quitman, moving west at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lovett and Ashville. LAT...LON 3051 8367 3065 8371 3065 8355 3059 8348 TIME...MOT...LOC 2052Z 132DEG 11KT 3061 8359 04-MCD
Special weather statement, Jun 8, 5:44 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
544 PM EDT FRI JUN 8 2018
GAZ157-082215-
Grady GA-
544 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY COUNTY UNTIL 615 PM
EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cairo, moving west at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cairo, Whigham, Grady Co A/p, Princes Still and Pine Park.
LAT...LON 3094 8410 3093 8409 3089 8408 3088 8408
3087 8407 3085 8408 3078 8427 3091 8433
3097 8412
TIME...MOT...LOC 2143Z 079DEG 15KT 3089 8418
04-MCDSpecial weather statement, Jun 8, 5:56 PM EDT, 46 minutes before
Special Weather Statement National Weather Service Tallahassee FL 556 PM EDT FRI JUN 8 2018 FLZ018-019-082245- Inland Jefferson FL-Madison FL- 556 PM EDT FRI JUN 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND WEST CENTRAL MADISON COUNTIES UNTIL 645 PM EDT... At 556 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Monticello, moving west at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Nash, Lamont, Drifton and Aucilla. LAT...LON 3052 8367 3040 8363 3033 8388 3051 8394 TIME...MOT...LOC 2156Z 079DEG 15KT 3043 8377 04-MCD
Special weather statement, Jun 8, 6:02 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Tallahassee FL 602 PM EDT FRI JUN 8 2018 FLZ017-018-082245- Inland Jefferson FL-Leon FL- 602 PM EDT FRI JUN 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND EAST CENTRAL LEON COUNTIES UNTIL 645 PM EDT... At 602 PM EDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Monticello, moving west at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tallahassee, Apalachee Regional Park, Chaires, Chaires Crossroads, Baum, Lloyd, Pisgah Church and Capitola. LAT...LON 3056 8397 3045 8394 3039 8415 3056 8419 TIME...MOT...LOC 2202Z 079DEG 15KT 3048 8403 04-MCD
Special weather statement, Jun 8, 6:20 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
620 PM EDT FRI JUN 8 2018
FLZ017-GAZ157-082245-
Leon FL-Grady GA-
620 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEON AND SOUTHWESTERN
GRADY COUNTIES UNTIL 645 PM EDT...
At 619 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Havana, moving west at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Calvary, Rocky Hill, Iamonia and Lake Iamonia.
LAT...LON 3060 8432 3062 8433 3064 8430 3066 8430
3067 8431 3069 8429 3069 8435 3076 8437
3077 8421 3066 8415
TIME...MOT...LOC 2219Z 079DEG 15KT 3071 8426
04-MCDSpecial weather statement, Jun 8, 6:23 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Tallahassee FL 623 PM EDT FRI JUN 8 2018 FLZ018-019-028-082300- Inland Taylor FL-Inland Jefferson FL-Madison FL- 623 PM EDT FRI JUN 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON...NORTH CENTRAL TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 700 PM EDT... At 623 PM EDT, Doppler radar was tracking a strong thunderstorm 17 miles south of Monticello, moving west at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lamont, Waukeenah, Capps, Wacissa, Eridu, Nash and Thomas City. LAT...LON 3049 8387 3029 8369 3024 8386 3042 8406 TIME...MOT...LOC 2223Z 079DEG 15KT 3031 8378 04-MCD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:02 PM EDT | Special Weather Statement | TAE | Walton | 28 min |
| Jun 8, 3:28 PM EDT | Special Weather Statement | TAE | Washington | 32 min |
| Jun 8, 4:53 PM EDT | Special Weather Statement | TAE | Madison | 37 min |
| Jun 8, 5:56 PM EDT | Special Weather Statement | TAE | Jefferson | 49 min |
| Jun 8, 6:02 PM EDT | Special Weather Statement | TAE | Jefferson | 43 min |
| Jun 8, 6:23 PM EDT | Special Weather Statement | TAE | Jefferson | 37 min |
| Jun 8, 6:55 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 35 min |
| Jun 8, 7:07 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 23 min |
| Jun 8, 7:22 PM EDT | Special Weather Statement | TAE | Leon | 38 min |
| Jun 8, 4:42 PM EDT | Special Weather Statement | TAE | Decatur, Seminole | 48 min |
| Jun 8, 5:44 PM EDT | Special Weather Statement | TAE | Grady | 31 min |
| Jun 8, 5:54 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 36 min |
| Jun 8, 6:20 PM EDT | Special Weather Statement | TAE | Grady | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.